Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Have implanon implanted. Had unprotected sex. Experiencing constipation, abdominal and back pain. What is wrong?

User rating for this question
Very Good
Answered by

Practicing since : 1962
Answered : 693 Questions
for starters, i have the implanon implant and have had it for exactly 6 months. I had unprotected sex twice the first well over two months ago maybe more than 3. the second time was 9 weeks ago but he didnt finish. I had a period feb 17th light lasting close to two weeks and havent had one since. I have been having alternating constipation and diareah, pain in upper abdomen and upper sides radiating back between shoulder blades. pain in both breasts on and off at different times. and occasional pain in lower back. I am 19 years old i do not smoke or drink. What might be going on?
Posted Sun, 5 May 2013 in Birth Control
Answered by Dr. Charles S Narasi 51 minutes later

Thank you for contacting XXXXXXX with your query.

I see that you have the birth control device implanted.

You mention some irregular periods since the procedure. I guess that is not unusual, I am sure you have been told. As for your constipation and diarrhea symptoms, these are not very common. You can have headache, nausea, discoloration of the skin over the area, very rarely yellow jaundice.

You can also have sore breasts which is part of the side effect. It is possible that you may be developing anxiety could be playing a part, worrying about pregnancy, See if you had any unusual food or drink recently. You could have had a mild case of food poisoning. That should get better within a few days.

Make sure you have enough fiber intake. Whole grain cereal, nuts, fresh fruits and vegetables are helpful. Drink enough fluids.

Avoid excess fatty, greasy or fried foods. Same goes for caffeine.

Also, it is possible that you could gain some weight from the implant, need to watch.

If you continue to have diarrhea, get your stool tested for bacteria. Another thing that may be helpful is taking a probiotic such as Align or similar product once a day which will put good bacteria back into your intestine and make it healthy.

You can always get a sonogram of the abdomen and pelvis to look for any abnormality including gallstones.

I wish you the very best.
Above answer was peer-reviewed by
Follow-up: Have implanon implanted. Had unprotected sex. Experiencing constipation, abdominal and back pain. What is wrong? 1 hour later
thank you. So more than likely the chances of pregnancy being the problem are pretty slim is that correct? i havent really felt pregnent i just got paranoid i guess. also, do the side effects ease up or will they continue all three years of using the implant?
Answered by Dr. Charles S Narasi 18 minutes later

That is correct.

The side effects usually get better with time.

In some, may be days and others may be a few weeks.

You will be fine.

Wish you well.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor